Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 219, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 1, 2008, 6:45 PM CDT for Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2008, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 1, 2008, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -553 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:37 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 1, 6:37 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 537 PM MDT TUE JUL 1 2008 .DISCUSSION... 257 PM MDT TUE JUL 1 2008 HAVE DONE VERY LITTLE TO CHANGE THE FORECAST FROM HE PREVIOUS ISSUANCE. VERY WARM TEMPERATURES TODAY WILL BE MODERATED SOMEWHAT ON WEDNESDAY AND WILL COOL EVEN FURTHER ON THURSDAY FOLLOWING A COLD FRONT THAT MOVES THROUGH THE REGION TOMORROW EVENING. IN ADDITION TO THE SOMEWHAT COOLER TEMPERATURES THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT AS A SERIES OF SHORT WAVE TROUGHS MOVES THROUGH THE NORTHWEST FLOW ALOFT OVER THE TRI-STATE REGION. THE UPPER RIDGE WILL REMAIN MAINLY IN PLACE OVER THE ROCKIES THROUGH SATURDAY BEFORE AN INCOMING TROUGH MOVES INTO THE PACIFIC NORTHWEST SATURDAY NIGHT. THIS TROUGH MOVES EAST OF THE ROCKIES BY SUNDAY NIGHT WITH ANOTHER POSSIBILITY OF THUNDERSTORMS AGAIN SUNDAY AND MONDAY NIGHT. LOCKHART && .AVIATION... 536 PM MDT TUE JUL 1 2008 FOR THE 00Z TAFS... VFR CONDITIONS LAST THROUGHOUT THE 24 HOUR PERIOD. KGLD WILL EXPERIENCE GUSTY WINDS ASSOCIATED WITH OUTFLOW BOUNDERIES OF STORMS CURRENTLY IN EASTERN COLORADO. GUSTS UP TO 35 KNOTS CAN BE EXPECTED AND LAST UNTIL AROUND 02Z. THE MAIN THREAT WITH THESE STORMS WILL BE WIND...WITH LITTLE TO NO PRECIPITATION EXPECTED. BOTH SITES WILL SEE THE WINDS SHIFT TO THE NORTH BY MID-DAY AS A COLD FRONT ENTERS THE REGION. KJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 1, 11:16 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1016 AM MDT TUE JUL 1 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1016 AM MDT TUE JUL 1 2008 /1116 AM CDT TUE JUL 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED HIGH-BASED THUNDERSTORM WILL BE POSSIBLE ALONG A TROUGH OF LOW PRESSURE NEAR THE KANSAS AND COLORADO STATE LINE AFTER 3 PM MDT. GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. A FEW THUNDERSTORMS MAY LINGER INTO THE EVENING HOURS...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES OVER THE REGION. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 1, 6:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM MDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST BEECHER ISLAND 39.88N 102.13W
07/01/2008 E60 MPH YUMA CO PUBLIC
SPEEDS ESTIMATED BETWEEN 55-60 MPH.
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:05 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Colorado, 2008Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.